MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100615HFIL-V-A2
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.Multiple attempts have been made to obtain patients current status.However, the information was not received.Additional effort will be made.If the information is received at a later date a supplemental mdr will be submitted.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: ¿ the hes is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.¿ if a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the hes coil: 33.When the v grip® detachment controller is properly connected to the v trak® delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the v grip® detachment controller.35.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.36.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the v grip® detachment controller attached to the v trak® delivery pusher and attempt another detachment cycle when the light turns green.37.The light will turn red after the number of detachment cycles specified on the v grip® labeling.Do not use the v grip® detachment controller if the light is red.Discard the v grip® detachment controller and replace it with a new one when the light is red.38.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.H3 other text : device was implanted.
 
Event or Problem Description
It was reported that the physician put the coïl in aneurysm (aca).It was the second coïl.The physician decided to reposition this coïl after complete deployment.When it was retrieved, the coïl broke and after several attempts to retrieve all of the coïl, a half part of coïl was left in the vessel, carotid artery.The physician was then obliged to put two carotid stents inside the vessel to maintain the broken coïl.Patient status is ongoing.
 
Additional Manufacturer Narrative
The reported event is non-verifiable.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported that the physician put the coïl in aneurysm (aca).It was the second coïl.The physician decided to reposition this coïl after complete deployment.When it was retrieved, the coïl broke and after several attempts to retrieve all of the coïl, a half part of coïl was left in the vessel, carotid artery.The physician was then obliged to put two carotid stents inside the vessel to maintain the broken coïl.Additional information was received and it was reported that, "when the coil was detached using the detachment system, the section was completed, but the pusher catheter remained attached.After several attempts to retrieve the coil and pusher with retriever stents, it only ¿descended¿ to the level of the common carotid artery.It was necessary to stent the carotid artery with 2 carotid stents in order to plate the pusher and stent along the carotid wall.".

Brand Name
HYDROFILL-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19274207
Report Number2032493-2024-00365
Device Sequence Number20570131
Product Code HCG
UDI-Device Identifier00816777024404
UDI-Public(01)00816777024404(11)240120(17)281231(10)0000501453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100615HFIL-V-A2
Device Lot Number0000501453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale